Jump to content


Photo

Tasigna and Rhabdomyolysis


  • Please log in to reply
3 replies to this topic

#1 lindacarriere

lindacarriere

    New Member

  • Members
  • Pip
  • 0 posts

Posted 27 January 2014 - 11:02 AM

Hi everyone,

Just wanted to make you all aware of what my husband and I just went through.  He has been on Tasigna since last June and recently became very weak, had very sore muscles and a rapid decline in overall wellness.  I took him to the hospital and he had almost complete renal failure.  He is currently on kidney dialysis and we are waiting to see how much they will recover.  We also discovered that his Thyroid is destroyed.  I suspect this is associated but can't confirm that.  His Onc has him on a drug holiday for now because his kidneys can't process any TKI's.  Please be vigilant for any serious muscle pain and stiffness, fever and dark coloured urine.  Unfortunately, we chalked most of the symptoms up to Tasigna and a recent flu.  There is some material out there about this as it did happen in clinical trials, but I just thought I would share our experience.  Please keep in mind that this reactions is very rare.  For the first six months Tasigna was very good to him and the only noticable thing was the hair loss on his legs (which we now know could by his Thyroid).  He had a really good response after three months and we were very hopeful.  I dont want anyone on Tasigna to panic.  But I think if I had read about this before, I could have put two and two together a lot sooner.



#2 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 27 January 2014 - 06:47 PM

Was he taking any other drugs, such as Lipitor or others?

Lipitor increases the likelihood of rhabdomyolysis when taking Tasigna.



#3 lindacarriere

lindacarriere

    New Member

  • Members
  • Pip
  • 0 posts

Posted 27 January 2014 - 07:27 PM

He was taking Crestor.  He is off of that also for the time being.



#4 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 27 January 2014 - 09:47 PM

Statins increase the risk of rhabdomyolysis and so does Tasigna, and maybe all TKI drugs.  While it is rare, anyone taking a cholesterol statin drug and a TKI drug should watch for warning signs of rhabdomyolysis.






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users